< Back to situations

Monitor this situation.

[SITUATION] · [ACTIVE] · [HEALTH]

4 clusters · 11 sources · 24 days · First seen · Last updated

Medical warnings on steroid and weight-loss drug misuse

Overview

Medical professionals are issuing warnings regarding the misuse of performance-enhancing substances and weight-loss medications.

In Iran, Yedallah Sohrabi of the Supreme Council of Medical Sciences has cautioned that self-administering anabolic steroids can lead to increased blood pressure, cardiovascular disease, liver and kidney damage, and hormonal imbalances. In men, this may result in testicular shrinkage, infertility, and reduced natural hormone production. He also noted that some supplements marketed as ‘natural’ may contain undisclosed steroids or stimulants.

Regarding weight-loss injections, specialists emphasize these are medical treatments for chronic disease rather than cosmetic tools. Dr. Mustafa Hatipoğlu notes these drugs work by reducing appetite and increasing satiety, advising treatment only for those with a BMI of 30 or higher, or 27 or higher with conditions like type 2 diabetes or hypertension. Dr. Muhammed Raşid Aykota warns that rapid weight loss can lead to nutritional deficiencies and the loss of muscle and lean body tissue, particularly in elderly or inactive individuals.

Clinical risks include pancreatitis, gallbladder disease, and kidney dysfunction from dehydration. Dr. Reza Sahraei highlights that these drugs slow gastric emptying, increasing the risk of stomach contents entering the lungs during general anesthesia. Furthermore, research on semaglutide suggests a ‘yo-yo effect,’ where patients may regain two-thirds of lost weight within a year of discontinuation. Unsupervised use is also linked to ‘Ozempic face,’ a gaunt or skeletal appearance, and the circulation of counterfeit products through illegal channels.

Entities

Muhammed Raşid Aykota · Mustafa Hatipoglu · Supreme Council of Medical Sciences · Germany · Denizli Özel Tekden Hospital

Claims

What the coverage asserts, and how many sources carry each claim.

Timeline

  1. [HEALTH] 2 sources
    Muhammed Raşid Aykota warns against unsupervised weight loss medication

    Obesity specialist Dr. Muhammed Raşid Aykota warns that rapid weight loss from unsupervised injections can cause muscle loss and nutritional deficiencies, urging medical supervision.

  2. [HEALTH] 4 sources
    Medical experts warn of risks associated with weight-loss injections

    Medical experts warn that using weight-loss injections without doctor supervision can lead to severe complications, including organ damage, muscle loss, and significant weight regain after stopping treatment.

  3. [HEALTH] 4 sources
    Medical experts warn against misuse of weight loss injections

    Medical experts warn that weight loss injections are prescription drugs for clinical obesity, not cosmetic use, citing risks of side effects and the necessity of physician supervision.

  4. [HEALTH] 2 sources
    Medical experts warn of risks from steroids and weight-loss drugs

    Medical professionals warn of health risks from unauthorized anabolic steroid use and the dangers of weight-loss injections during surgery, which can complicate anesthesia and gastric emptying.

Sources

ad-hoc-news.de · gazetedamga.com.tr · gazeterize.com · haberport.com · hamlegazetesi.com.tr · iranmedicalinfo.com · it-boltwise.de · karsmanset.com · negarmag.com · sondakika.com · turkgun.com

This summary has been updated 3 times: see revision history